Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 10, 2013, 11:40 AM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2013, 11:40 AM MST (18:40 UTC)
- Expired
- Apr 10, 2013, 4:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
292 WWUS75 KPSR 101840 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1140 AM MST WED APR 10 2013 ...STRONG WINDS ALONG THE LOWER COLORADO RIVER VALLEY TODAY... AZZ020-025-CAZ031-102300- /O.NEW.KPSR.WI.Y.0009.130410T1840Z-130410T2300Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER... FORTUNA FOOTHILLS...YUMA...BLYTHE 1140 AM MST WED APR 10 2013 /1140 AM PDT WED APR 10 2013/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST /4 PM PDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST /4 PM PDT/ THIS AFTERNOON. * AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY...INCLUDING BLYTHE...PARKER...AND YUMA * TIMING...GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE EARLY EVENING...PEAKING EARLY THIS AFTERNOON. * WINDS...NORTHERLY WINDS SUSTAINED 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...GUSTY NORTHERLY WINDS MAY CREATE DANGEROUS DRIVING CONDITIONS WITH STRONG CROSS WINDS. HIGH PROFILE VEHICLES TRAVELING ON EAST AND WEST BOUND ROADS MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
1 follow-up statement
368 WWUS75 KPSR 102251 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 351 PM MST WED APR 10 2013 AZZ020-025-CAZ031-110000- /O.EXP.KPSR.WI.Y.0009.000000T0000Z-130410T2300Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER... FORTUNA FOOTHILLS...YUMA...BLYTHE 351 PM MST WED APR 10 2013 /351 PM PDT WED APR 10 2013/ ...WIND ADVISORY WILL EXPIRE AT 4 PM MST /4 PM PDT/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM MST /4 PM PDT/ THIS AFTERNOON. WINDS HAVE DIMINISHED BELOW ADVISORY THRESHOLDS...AND WILL CONTINUE TO GRADUALLY TAPER OFF DURING THE REMAINDER OF THE AFTERNOON AND EVENING HOURS. $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 10, 8:00 AM MST, 3 hours 40 minutes earlier.
Area forecast discussion, Apr 10, 8:00 AM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 800 AM MST WED APR 10 2013 .SYNOPSIS... AFTER ANOTHER SOMEWHAT COOL DAY...BUILDING HIGH PRESSURE WILL RESULT IN A QUICK WARM UP ON THURSDAY. DRY WEATHER WITH SLIGHTLY ABOVE NORMAL TEMPERATURES ARE THEN EXPECTED THROUGH THE WEEKEND. HOWEVER ANOTHER COOL AND WINDY STORM IS FORECAST TO DEVELOP EARLY NEXT WEEK. && .DISCUSSION... DRY NORTHERLY FLOW ALOFT OVER AZ WAS DEVELOPING IN THE WAKE OF THE EXITING LOW PRESSURE SYSTEM EASTWARD. OVER OUR FORECAST AREA... SOUTHEAST CA TO SOUTH CENTRAL AZ...SKIES WERE CLEAR BUT NORTHERLY WINDS DOWN THE COLORADO RIVER VALLEY WERE STILL GUSTY. MODELED SOUNDINGS FORECAST NORTHERLY WINDS DOWN THE RIVER TO CONTINUE THROUGHOUT THE DAY IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 35. OTHERWISE...DRY WEATHER AND WARMER TEMPERATURES ARE ON TAP FOR TODAY AND THURSDAY. CURRENT FORECASTS LOOK GOOD. NO UPDATES PLANNED. PREVIOUS DISCUSSION BELOW STILL APPLIES. PREVIOUS DISCUSSION... THE EFFECTS FROM THE DEEP LOW PRESSURE SYSTEM THAT AFFECTED THE REGION THE PAST COUPLE DAYS WILL LAST FOR ONE MORE DAY IN THE FORM OF GUSTY NORTH TO NORTHEAST WINDS. WINDS HAVE BEEN GUSTY ACROSS THE COLORADO RIVER VALLEY WITH A SECONDARY COOL FRONT MOVING THROUGH EARLY THIS MORNING. THE STRONGEST WINDS THIS MORNING SHOULD OCCUR AROUND INVERSION BREAK...ROUGHLY 15-17Z WITH SOME GUSTS UP TO 35-40 MPH DOWN THE LOWER COLORADO RIVER VALLEY. ELSEWHERE...WIND GUSTS SHOULD REMAIN IN THE 25-30 MPH RANGE ACROSS THE REST OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA AND MORE LIKE 20-25 MPH GUSTS LATE THIS MORNING ACROSS HIGHER ELEVATIONS OF SOUTH-CENTRAL ARIZONA. BY AROUND 18Z...WINDS WILL BEGIN TO DIMINISH DUE TO QUICKLY RELAXING SFC PRESSURE GRADIENTS AS THE SFC LOW OVER NEW MEXICO DIVES SOUTHEASTWARD AND THE STRONG HIGH OVER THE CENTRAL ROCKIES CONTINUES TO WEAKEN. TEMPERATURES WILL BE COOL FOR ONE MORE DAY...BUT BY THURSDAY 500MB HEIGHTS AND TEMPERATURES QUICKLY REBOUND AS AN UPPER RIDGE TAKES HOLD. HIGHS WILL BE BACK TO NORMAL BY THURSDAY ACROSS SOUTH-CENTRAL ARIZONA AND SLIGHTLY ABOVE NORMAL ACROSS WESTERN ZONES. A COUPLE WEAK SHORTWAVE TROUGHS ARE ADVERTISED TO MOVE THROUGH LATE THURSDAY AND DURING THE DAY FRIDAY. NOT EXPECTING ANY CHANCE OF PRECIPITATION WITH THESE SYSTEMS...BUT SHOULD BRING A DECENT AMOUNT OF MID AND HIGH CLOUDS FOR FRIDAY AND KEEP TEMPERATURES AROUND THE SAME AS THURSDAY. NORTHWESTERLY DRY UPPER FLOW WILL DOMINATE THE REGION THIS WEEKEND WITH TEMPERATURES INCHING UP SLIGHTLY...PEAKING AROUND 90 FOR MOST LOWER DESERT LOCATIONS. THE NEXT POTENTIAL SIGNIFICANT SYSTEM...THOUGH NOT EXPECTING TO BE NEARLY AS STRONG AS THE PREVIOUS LOW...MOVES IN FROM THE NORTHWEST FOR EARLY NEXT WEEK. SMALL DIFFERENCES REMAIN AMONG MODEL GUIDANCE...BUT OVERALL IT LOOKS LIKE IT WILL MAINLY BRING WINDY CONDITIONS AND COOLER TEMPERATURES STARTING NEXT TUESDAY. FOR NOW KEEPING POPS DRY DUE TO THE LACK OF ANY ADVERTISED MOISTURE WITH THE SYSTEM. HOWEVER...IF THE STORM TRACK DEVIATES MORE TO THE SOUTHWEST...CHANCES FOR PRECIPITATION WILL INCREASE WITH THE BEST CHANCES DURING DAYTIME HOURS TUESDAY. && .AVIATION... SOUTH-CENTRAL AZ INCLUDING KPHX...KIWA AND KSDL... A WEAK AREA OF LOW PRESSURE MOVING THROUGH SOUTH-CENTRAL ARIZONA IS PRODUCING A LIGHT NORTHWESTERLY FLOW ACROSS THE PHOENIX AREA THIS MORNING. THIS IS EXPECTED TO GRADUALLY GIVE WAY TO A NORTHEASTERLY FLOW LATER THIS MORNING...BEFORE EVENTUALLY TURNING BACK TO THE NORTHWEST AROUND 10 KT THIS AFTERNOON. TYPICAL DOWNSLOPE REGIME WILL DEVELOP BETWEEN 05Z AND 07Z THURSDAY. SOUTHEAST CA AND SOUTHWEST AZ INCLUDING KIPL AND KBLH... WINDY CONDITIONS EXPECTED ACROSS SE CA THIS MORNING AS A LOW PRESSURE SYSTEM MOVES THROUGH AZ. NORTHERLY GUSTS MAY REACH 25 KT AT KIPL AND AS HIGH AS 30-35 AT KBLH BEGINNING AROUND 16Z...BEFORE SUBSIDING LATE THIS AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY... WARMING TREND WILL CONTINUE INTO THE WEEKEND AS HIGH PRESSURE BUILDS ACROSS THE DESERT SOUTHWEST. ABOVE NORMAL TEMPERATURES WILL PERSIST THROUGH EARLY NEXT WEEK...FOLLOWED BY COOLER READINGS NEXT TUESDAY. ALTHOUGH STORM SYSTEMS ARE EXPECTED TO PASS WELL NORTH OF THE REGION WITH NO CHANCE FOR RAIN IN AZ/SE CA...THE RESPONSE ACROSS OUR AREA WILL BE AN INCREASE IN WIND...WITH BREEZY CONDITIONS EXPECTED EACH AFTERNOON BEGINNING SUNDAY AND CONTINUING THROUGH TUESDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ/KUHLMAN AVIATION....HIRSCH FIRE WEATHER...HIRSCH
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:09 AM MST | Red Flag Warning | PSR | La Paz, Maricopa, Pinal, Yuma | 9 hr |
Nearby
Wind Advisories in Arizona, 2013Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.